What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 3, 1:01 AM EST, 59 minutes earlier.
Area forecast discussion, Sep 3, 1:01 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
201 AM EDT Tue Sep 3 2019
.AVIATION...
Poor aviation conditions are expected at the terminals through this
evening. Outer bands associated with Hurricane Dorian will bring
periodic sub-VFR conditions in heavy rain along with strong gusty
winds. LLWS is anticipated given the rapidly increasing wind
speeds with height. A few thunderstorms are also possible,
especially during peak heating this afternoon. Conditions should
begin improving on Wednesday, but gusty winds and showers are
still expected.
&&
.UPDATE...
Updated grids and products to reflect the latest forecast track
for Hurricane Dorian contained in the 11 PM advisory from NHC. No
changes were made to any watches, warnings, or advisories.
&&
.PREV DISCUSSION... /issued 755 PM EDT Mon Sep 2 2019/
AVIATION...
Expect poor weather conditions at the terminals through Tuesday.
Outer bands associated with Hurricane Dorian will bring periodic
heavy rain and strong gusty winds. LLWS is also anticipated due to
rapidly increasing wind with height. Primarily showers are
expected, although a few thunderstorms are possible. Conditions
should gradually begin improving on Wednesday.
UPDATE...
Updated near-term PoPs based on radar trends and a consensus of
the convection allowing mesoscale models. Otherwise no meaningful
changes to the forecast.
PREV DISCUSSION... /issued 231 PM EDT Mon Sep 2 2019/
DISCUSSION...
Tropical Storm Warning and Hurricane Watch for Coastal and
Metro Palm Beach County...
Tropical Storm Warning for Inland Palm Beach County...
Tropical Storm Watch for Coastal Broward, Metro Broward, and
Glades County...
Currently on KAMX radar, Hurricane Dorian can clearly be seen.
Ribbons of feeder bands are zipping their way through most of
South Florida with Juno Beach already experiencing sustained
Tropical Storm force winds. Squally conditions are expected to
continue throughout the remainder of the day, especially as Dorian
ominously crawls towards the east Florida shore.
As of 2 PM EDT, Hurricane Dorian is an extremely powerful and
dangerous Category 4 major hurricane which is just to the
northeast of Grand Bahama (25 miles) and is forecast to creep
towards the Florida east coast late tonight into Tuesday. Although
the latest forecast keeps the center of Dorian offshore of
southeast Florida, periods of tropical storm force winds are
expected over Palm Beach County throughout the remainder of today
into Tuesday night, with the greatest chances over the eastern
portion of the county. Also, there is a reasonable risk of
hurricane force winds in coastal and metro Palm Beach County
between tonight and Tuesday evening. A reasonable risk of tropical
storm force winds also continues for eastern Broward and Glades
Counties, as well as Lake Okeechobee, with occasional tropical
storm force wind gusts possible for all areas today into Tuesday
night. Residents and visitors in South Florida should continue to
monitor the progress of Hurricane Dorian and keep up to date on
weather conditions. Please follow the advice of local officials,
including any evacuation orders.
Additional hazards include:
1. Bands of heavy rain across South Florida with numerous showers
and isolated thunderstorms in the forecast. Because of this, the
Weather Prediction Center (WPC) has placed far eastern Palm Beach
county in a Slight Risk for excessive rainfall with portions of
the east coast of South Florida in a Marginal Risk for excessive
rainfall for today through 12Z Wednesday morning.
2. The threat of life-threatening storm surge exists along the
Palm Beach County coast today through the middle of this week,
where water levels of 3 to 5 feet above ground level are expected
somewhere for locations north of Lantana particularly along the
ocean front. South of Lantana to Boca Raton, a 2 to 4 water level
rise above ground level is possible. These surge values are based
on either the storm tracking a little closer to the coast and/or
due primarily to wave action along the ocean front and king tides.
Coastal sections of Broward County could also experience a water
level rise of 1 to 3 feet above ground level while Miami-Dade
County could experience 2 feet or less. Therefore, coastal
flooding is a concern particularly in vulnerable locations along
the southeast Florida coast through the middle of the week.
3. Isolated tornadoes and funnel clouds are possible across all
of South Florida this afternoon through the overnight hours as
Dorian's feeder bands filter through the region. The Storm
Prediction Center (SPC) has much of Southeast Florida in a
Marginal Risk today for severe weather, which includes tornadic
activity/potential rotation. Helicity values are also very evident
in MFL's 02/12Z morning's sounding with values well above 100 in
the low levels, including surface to 1 km. We will have to monitor
the situation throughout the remainder of the day and overnight
as Dorian approaches the peninsula and enters the offshore waters.
4. High Risk of Rip Currents along all Atlantic beaches due to
strong winds, increased wave action, and large swell.
Regardless of the eventual track of Dorian, major marine and
beach impacts are expected along the entire Southeast Florida
coast. A prolonged period of strong winds over the Atlantic
coastal waters will cause very hazardous seas, rough surf, and
beach erosion through the middle of the week. As stated above,
coastal flooding is also possible in vulnerable locations as far
south as the Miami-Dade County coast each day through the middle
of this week, particularly during the times of high tide. Because
of this, a Coastal Flood Advisory is in effect for Broward and
Miami-Dade counties.
Post Dorian (Wednesday through Monday)...
Conditions should gradually improve across the area by Wednesday
as drier air ushers into the region with breezy southwest winds
gradually decreasing through the day. Southwest to west winds will
prevail through the end of the week before gradually becoming
southeast again through the weekend. Rain chances should return to
a more typical pattern, with scattered showers and thunderstorms
expected each day. Temperatures will be warm, with heat index
values climbing into the upper 90s to near 105 during the
afternoons.
MARINE...
Hurricane Warning for Atlantic Waters off Palm Beach County...
Tropical Storm Warning for Atlantic Waters off Broward/Miami-
Dade Counties...
Tropical Storm Watch for Lake Okeechobee...
Small Craft Advisory for Biscayne Bay...
Conditions will begin to deteriorate for the Atlantic waters
later tonight as Major Hurricane Dorian inches westward and
closer to Florida's east coast. Hurricane force winds are
expected across the offshore and coastal Atlantic waters off the
coast of Palm Beach county whereas Tropical Storm force winds are
expected across the offshore and coastal Atlantic waters off Broward
and Miami-Dade counties.
With that said, currently a Hurricane Warning is in effect for the
offshore and coastal waters off the Palm Beach coast, a Tropical
Storm Warning is in effect for the offshore and coastal Atlantic
waters off Broward/Miami-Dade counties, and a Tropical Storm
Watch is in effect for Lake Okeechobee. For Biscayne Bay, a Small
Craft Advisory is in place.
Wave heights of 15 to 37 feet are forecast for the Atlantic
waters, with the highest in the Gulf Stream. This will undoubtedly
create extremely hazardous boating conditions over the next
several days.
AVIATION...
Hurricane Dorian's impacts will continue to be felt through the
TAF period. The outer bands will move across the area, bringing
periods of strong, gusty wind, as well as some possible LLWS as
the wind may increase quickly off the surface, through the
boundary layer. TS are possible, especially with daytime heating
adding even more instability to the already unstable air mass. The
storm is forecast to begin to move to the north at some point
later today, but uncertainty is high as to when that will occur.
BEACH FORECAST...
High Risk of Rip Currents at Atlantic Beaches...
Storm Surge Warning for Palm Beach County North of Lantana...
Storm Surge Watch for Palm Beach County South of Lantana...
Coastal Flood Advisory for Broward and Miami-Dade Counties...
A High Risk of rip currents continues at all Atlantic beaches
through at least Wednesday. Very rough surf will create hazardous
beach conditions and likely cause major beach erosion for Atlantic
beaches. This combined with King Tides will result in the
potential for significant coastal flooding along Palm Beach
beaches and minor coastal flooding for Broward and Miami-Dade
beaches to continue today through mid-week as Hurricane Dorian
approaches Florida and moves northward and parallel to the east
coast.
A Moderate Risk of rip currents is forecast for the Gulf beaches
today and potentially Wednesday due to breezy onshore flow from
Dorian.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 84 77 91 78 / 90 60 40 20
Fort Lauderdale 86 78 90 79 / 70 50 50 20
Miami 86 78 90 79 / 60 50 50 30
Naples 86 79 88 80 / 40 50 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ063-072-172.
Tropical Storm Warning for FLZ067-068-168.
Hurricane Watch for FLZ068-168.
High Rip Current Risk through Wednesday evening for FLZ168-172-
173.
Coastal Flood Advisory until 10 PM EDT Wednesday for FLZ172-173.
AM...Tropical Storm Watch for AMZ610.
Tropical Storm Warning for AMZ651-671.
Hurricane Warning for AMZ650-670.
Small Craft Advisory until 10 PM EDT Wednesday for AMZ630.
GM...None.
&&
UPDATE...34/SPM
DISCUSSION...03/Fell
MARINE...03/Fell
AVIATION...34/SPM
BEACH FORECAST...03/FellHazardous weather outlook, Sep 2, 10:26 PM EST, 3 hours 34 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1126 PM EDT Mon Sep 2 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031530-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1126 PM EDT Mon Sep 2 2019
...Hurricane Dorian: Watches and Warnings in effect for portions of South Florida...
...Consult the latest Hurricane Local Statement...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
See weather.gov/srh/tropical?office=mfl#hti
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
See weather.gov/srh/tropical?office=mfl#hti
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 2, 8:27 PM EST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Miami FL
927 PM EDT Mon Sep 2 2019
FLZ067-068-071-072-168-172-030245-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
927 PM EDT Mon Sep 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND EASTERN PALM
BEACH COUNTIES UNTIL 1045 PM EDT...
* At 927 PM EDT, National Weather Service meteorologists were
tracking a gusty shower over Palm Beach Gardens, moving south at 40
mph.
* Wind gusts up to 50 mph and funnel clouds possible with this
shower.
* Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Palm Beach Gardens, Lake Worth, Riviera Beach, Lighthouse Point,
Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean Ridge,
Coconut Creek and Greenacres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2660 8003 2628 8008 2629 8031 2696 8046
2696 8014 2697 8014 2697 8007 2681 8004
TIME...MOT...LOC 0127Z 356DEG 37KT 2684 8011
HVNSpecial weather statement, Sep 2, 9:47 PM EST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
1047 PM EDT Mon Sep 2 2019
FLZ067-068-071-072-168-172-030400-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1047 PM EDT Mon Sep 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND EASTERN PALM
BEACH COUNTIES UNTIL MIDNIGHT EDT...
* At 1047 PM EDT, National Weather Service meteorologists were
tracking a gusty shower over Lake Worth, moving south at 55 mph.
* Wind gusts up to 50 mph possible with this shower.
* Locations impacted include...
Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach,
Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac,
Wellington, Jupiter, Margate, Palm Beach Gardens, Lake Worth,
Riviera Beach, Lighthouse Point, Palm Beach, Lauderdale-By-The-Sea,
Tequesta and Highland Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2682 8003 2656 8003 2620 8009 2621 8030
2696 8040 2696 8014 2697 8014 2697 8008
TIME...MOT...LOC 0247Z 359DEG 49KT 2661 8008
HVNLocal storm report, Sep 3, 12:53 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
153 AM EDT TUE SEP 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TROPICAL STORM JUNO BEACH 26.88N 80.06W
09/02/2019 PALM BEACH FL MESONET
WIND GUSTS TO 58 MPH OCCURRED AT JUNO BEACH PIER AT
11:49 PM EDT. THIS SENSOR IS 20 FEET ABOVE THE GROUND.
&&
EVENT NUMBER MFL1900226
BNBLocal storm report, Sep 3, 12:59 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
159 AM EDT TUE SEP 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TROPICAL STORM JUNO BEACH 26.88N 80.06W
09/03/2019 PALM BEACH FL MESONET
WIND GUSTS TO 60 MPH OCCURRED AT JUNO BEACH PIER AT
12:59 AM EDT. THIS SENSOR IS 20 FEET ABOVE THE GROUND.
&&
EVENT NUMBER MFL1900227
BNB